An inmate was resuscitated from an apparent overdose at the Santa Barbara County Jail on Thursday night.
The unconscious male inmate was discovered inside a shared cell around 7 p.m., according to the Santa Barbara County Sheriff’s Office.
Suspecting a possible overdose, jail staff members administered four doses of Narcan, a nasal spray opioid overdose treatment, while performing CPR on the inmate.
Minutes later, the man regained consciousness and was breathing on his own again, officials said. He was transported to a local hospital and is expected to fully recover.
As fentanyl and opioid-related deaths continuing rising dangerously in the U.S., officials are stressing the importance of recognizing the symptoms of overdoses.
- Difficulty waking up
- Small or constricted pupils
- Slow or shallow breathing
- Sounds of choking or gurgling
- A limp body
- Blue or unusually pale skin, lips and fingernails
If these signs are observed, officials recommend contacting authorities immediately and administering naloxone.
Suggest a Correction